Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Volume 19, Issue 2

Issues

Biharmonic hypersurfaces in 5-dimensional non-flat space forms

Ram Shankar Gupta
  • Corresponding author
  • University School of Basic and Applied Sciences, Guru Gobind Singh Indraprastha University, Sector-16C, Dwarka, New Delhi-110078, India
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Deepika
  • Department of Mathematics, Faculty of Natural Sciences, Jamia Millia Islamia (Central University), New Delhi-110025, India
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ A. Sharfuddin
  • Department of Mathematics, Faculty of Natural Sciences, Jamia Millia Islamia (Central University), New Delhi-110025, India
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-01-07 | DOI: https://doi.org/10.1515/advgeom-2017-0019

Abstract

We prove that every biharmonic hypersurface having constant higher order mean curvature Hr for r > 2 in a space form M5(c) is of constant mean curvature. In particular, every such biharmonic hypersurface in đť•Š5(1) has constant mean curvature. There exist no such compact proper biharmonic isoparametric hypersurfaces M in đť•Š5(1) with four distinct principal curvatures. Moreover, there exist no proper biharmonic hypersurfaces in hyperbolic space â„Ť5 or in E5 having constant higher order mean curvature Hr for r > 2.

Keywords: Biharmonic submanifolds; mean curvature vector; isoparametric hypersurfaces

MSC 2010: 53D12; 53C40; 53C42

References

  • [1]

    A. Arvanitoyeorgos, F. Defever, G. Kaimakamis, V. J. Papantoniou, Biharmonic Lorentz hypersurfaces in E14. Pacific J. Math. 229 (2007), 293–305. MR2276512 Zbl 1153.53011CrossrefGoogle Scholar

  • [2]

    A. Balmuş, S. Montaldo, C. Oniciuc, Classification results for biharmonic submanifolds in spheres. Israel J. Math. 168 (2008), 201–220. MR2448058 Zbl 1172.58004CrossrefWeb of ScienceGoogle Scholar

  • [3]

    A. Balmuş, S. Montaldo, C. Oniciuc, Biharmonic hypersurfaces in 4-dimensional space forms. Math. Nachr. 283 (2010), 1696–1705. MR2560665 Zbl 1210.58013CrossrefWeb of ScienceGoogle Scholar

  • [4]

    R. Caddeo, S. Montaldo, C. Oniciuc, Biharmonic submanifolds of S3. Internat. J. Math. 12 (2001), 867–876. MR1863283 Zbl 1111.53302CrossrefGoogle Scholar

  • [5]

    R. Caddeo, S. Montaldo, C. Oniciuc, Biharmonic submanifolds in spheres. Israel J. Math. 130 (2002), 109–123. MR1919374 Zbl 1038.58011CrossrefGoogle Scholar

  • [6]

    E. Cartan, Sur des familles remarquables d’hypersurfaces isoparamétriques dans les espaces sphériques. Math. Z. 45 (1939), 335–367. MR0000169 Zbl 65.0792.01CrossrefGoogle Scholar

  • [7]

    B.-Y. Chen, Some open problems and conjectures on submanifolds of finite type. Soochow J. Math. 17 (1991), 169–188. MR1143504 Zbl 0749.53037Google Scholar

  • [8]

    B.-Y. Chen, Classification of marginally trapped Lorentzian flat surfaces in E24 and its application to biharmonic surfaces. J. Math. Anal. Appl. 340 (2008), 861–875. MR2390893 Zbl 1160.53007CrossrefGoogle Scholar

  • [9]

    B.-Y. Chen, Total mean curvature and submanifolds of finite type, volume 27 of Series in Pure Mathematics. World Scientific Publishing Co., Hackensack, NJ 2015. MR3362186 Zbl 1326.53004Google Scholar

  • [10]

    B.-Y. Chen, S. Ishikawa, Biharmonic surfaces in pseudo-Euclidean spaces. Mem. Fac. Sci. Kyushu Univ. Ser. A 45 (1991), 323–347. MR1133117 Zbl 0757.53009Google Scholar

  • [11]

    B.-Y. Chen, S. Ishikawa, Biharmonic pseudo-Riemannian submanifolds in pseudo-Euclidean spaces. Kyushu J. Math. 52 (1998), 167–185. MR1609044 Zbl 0892.53012CrossrefGoogle Scholar

  • [12]

    B.-Y. Chen, M. I. Munteanu, Biharmonic ideal hypersurfaces in Euclidean spaces. Differential Geom. Appl. 31 (2013), 1–16. MR3010073 Zbl 1260.53017CrossrefWeb of ScienceGoogle Scholar

  • [13]

    F. Defever, G. Kaimakamis, V. Papantoniou, Biharmonic hypersurfaces of the 4-dimensional semi-Euclidean space Es4. J. Math. Anal. Appl. 315 (2006), 276–286. MR2196546 Zbl 1091.53038CrossrefGoogle Scholar

  • [14]

    I. M. Dimitric, Quadric representation and submanifolds of finite type. PhD thesis, Michigan State University, 1989.Google Scholar

  • [15]

    I. Dimitrić, Submanifolds of Em with harmonic mean curvature vector. Bull. Inst. Math. Acad. Sinica 20 (1992), 53–65. MR1166218 Zbl 0778.53046Google Scholar

  • [16]

    J. Eells, Jr., J. H. Sampson, Harmonic mappings of Riemannian manifolds. Amer. J. Math. 86 (1964), 109–160. MR0164306 Zbl 0122.40102CrossrefGoogle Scholar

  • [17]

    Y. Fu, Biharmonic hypersurfaces with three distinct principal curvatures in Euclidean 5-space. J. Geom. Phys. 75 (2014), 113–119. MR3126938 Zbl 1283.53005Web of ScienceCrossrefGoogle Scholar

  • [18]

    Y. Fu, Biharmonic hypersurfaces with three distinct principal curvatures in spheres. Math. Nachr. 288 (2015), 763–774. MR3345102 Zbl 1321.53065CrossrefWeb of ScienceGoogle Scholar

  • [19]

    R. S. Gupta, On bi-harmonic hypersurfaces in Euclidean space of arbitrary dimension. Glasg. Math. J. 57 (2015), 633–642. MR3395337 Zbl 1323.53065CrossrefWeb of ScienceGoogle Scholar

  • [20]

    T. Hasanis, T. Vlachos, Hypersurfaces in E4 with harmonic mean curvature vector field. Math. Nachr. 172 (1995), 145–169. MR1330627 Zbl 0839.53007CrossrefGoogle Scholar

  • [21]

    T. Ichiyama, J.-i. Inoguchi, H. Urakawa, Classifications and isolation phenomena of bi-harmonic maps and bi-Yang-Mills fields. Note Mat. 30 (2010), 15–48. MR2943022 Zbl 1244.58006Google Scholar

  • [22]

    C. Oniciuc, Biharmonic maps between Riemannian manifolds. An. Ştiinţ. Univ. Al. I. Cuza laşi. Mat. (N.S.) 48 (2002), 237–248 (2003). MR2004799 Zbl 1061.58015Google Scholar

  • [23]

    P. J. Ryan, Homogeneity and some curvature conditions for hypersurfaces. Tôhoku Math. J. (2) 21 (1969), 363–388. MR0253243 Zbl 0185.49904CrossrefGoogle Scholar

About the article

Received: 2015-02-20

Revised: 2015-07-25

Revised: 2017-04-28

Published Online: 2018-01-07

Published in Print: 2019-04-24


Communicated by: P. Eberlein


Citation Information: Advances in Geometry, Volume 19, Issue 2, Pages 235–250, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2017-0019.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in